Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 18, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 22, 2020, 2:56 AM CST for 19 counties in Kansas. It took effect at Dec 22, 2020, 12:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 2:56 AM CST (08:56 UTC)
- In effect from
- Dec 22, 2020, 12:00 PM CST
- Expired
- Dec 22, 2020, 11:14 PM CST
- In force
- 11 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Clay County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 14 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS73 KTOP 220856 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 256 AM CST Tue Dec 22 2020 KSZ035>038-222200- /O.NEW.KTOP.WI.Y.0018.201222T1800Z-201223T0700Z/ Dickinson-Geary-Morris-Wabaunsee- Including the cities of Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 256 AM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Dickinson, Geary, Morris and Wabaunsee Counties. * WHEN...From noon today to 1 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event, such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems, decrease lung activity, aggravate asthma, and lead to potential heart-related problems, especially with children, elderly, or those with pre-existing respiratory conditions. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ054>056-058-059-222200- /O.NEW.KTOP.WI.Y.0018.201222T1800Z-201223T1000Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 256 AM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From noon today to 4 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event, such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems, decrease lung activity, aggravate asthma, and lead to potential heart-related problems, especially with children, elderly, or those with pre-existing respiratory conditions. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
292 WWUS73 KTOP 222033 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 233 PM CST Tue Dec 22 2020 KSZ035>038-230700- /O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/ Dickinson-Geary-Morris-Wabaunsee- Including the cities of Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 233 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect until 1 AM CST Wednesday and from 6 AM to 6 PM CST Wednesday. * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south this afternoon and tonight and from the northwest Wednesday. * WHERE...Dickinson, Geary, Morris and Wabaunsee Counties. * WHEN...From noon today to 1 AM Wednesday then from 6 AM to 6 PM Wednesday. * Impacts...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ010-011-021>023-230700- /O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ /O.EXB.KTOP.WI.Y.0018.201223T0200Z-201223T0700Z/ Marshall-Nemaha-Clay-Riley-Pottawatomie- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys 233 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 8 PM this evening to 1 AM CST Wednesday. A Wind Advisory has also been issued from 6 AM to 6 PM CST Wednesday. * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 8 PM this evening to 1 AM Wednesday then from 6 AM to 6 PM Wednesday. * Impacts...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ012-024-026-039-040-230700- /O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ /O.EXB.KTOP.WI.Y.0018.201223T0200Z-201223T1000Z/ Brown-Jackson-Jefferson-Shawnee-Douglas- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, and Lawrence 233 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 8 PM this evening to 4 AM CST Wednesday. A Wind Advisory has also been issued from 6 AM to 6 PM CST Wednesday. * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 8 PM this evening to 4 AM Wednesday then from 6 AM to 6 PM Wednesday. * Impacts...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ054>056-058-059-230700- /O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 233 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Wednesday. * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south this afternoon and tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From noon today to 4 AM CST Wednesday then from 6 AM to 6 PM Wednesday. * Impacts...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008-009-020-034-230700- /O.NEW.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 233 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Wednesday. * WHAT...Northwest winds will be sustained at 25 to 35 mph with gusts near 50 mph. * WHERE...Republic, Washington, Cloud, and Ottawa Counties. * WHEN...6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
497 WWUS73 KTOP 230234 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 834 PM CST Tue Dec 22 2020 KSZ035>038-231100- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Dickinson-Geary-Morris-Wabaunsee- Including the cities of Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 834 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Dickinson, Geary, Morris and Wabaunsee Counties. * WHEN...Until 1 AM Wednesday then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ010-011-021>023-231100- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T0700Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Marshall-Nemaha-Clay-Riley-Pottawatomie- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys 834 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Through 1 AM Wednesday, then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ012-024-026-039-040-231100- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Brown-Jackson-Jefferson-Shawnee-Douglas- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, and Lawrence 834 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Through 4 AM Wednesday, then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ054>056-058-059-231100- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 834 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Through 4 AM CST Wednesday, then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008-009-020-034-231100- /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 834 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds will be sustained at 25 to 35 mph with gusts near 50 mph. * WHERE...Republic, Washington, Cloud, and Ottawa Counties. * WHEN...6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
961 WWUS73 KTOP 230424 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1024 PM CST Tue Dec 22 2020 KSZ035>038-231230- /O.EXT.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Dickinson-Geary-Morris-Wabaunsee- Including the cities of Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 1024 PM CST Tue Dec 22 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Dickinson, Geary, Morris and Wabaunsee Counties. * WHEN...For the first Wind Advisory, until 4 AM CST Wednesday. For the second Wind Advisory, from 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ010-011-021>023-231230- /O.EXT.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Marshall-Nemaha-Clay-Riley-Pottawatomie- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Clay Center, Manhattan, Wamego, and St. Marys 1024 PM CST Tue Dec 22 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the first Wind Advisory, until 4 AM CST Wednesday. For the second Wind Advisory, from 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ054>056-058-059-231230- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1024 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Through 4 AM CST Wednesday, then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-026-039-040-231230- /O.CON.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Brown-Jackson-Jefferson-Shawnee-Douglas- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, and Lawrence 1024 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts around 45 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Through 4 AM Wednesday, then from 6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-009-020-034-231230- /O.CON.KTOP.WI.Y.0019.201223T1200Z-201224T0000Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 1024 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds will be sustained at 25 to 35 mph with gusts near 50 mph. * WHERE...Republic, Washington, Cloud, and Ottawa Counties. * WHEN...6 AM to 6 PM Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
849 WWUS73 KTOP 230514 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1114 PM CST Tue Dec 22 2020 KSZ010>012-021>024-026-035>040-054>056-058-059-232200- /O.CAN.KTOP.WI.Y.0018.000000T0000Z-201223T1000Z/ /O.EXT.KTOP.WI.Y.0019.201223T0514Z-201224T0000Z/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage- Franklin-Coffey-Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1114 PM CST Tue Dec 22 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Winds will be sustained at 25 to 35 mph with gusts of 40 to 50 mph. Winds will be from the south tonight and from the northwest Wednesday. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-009-020-034-232200- /O.EXT.KTOP.WI.Y.0019.201223T0514Z-201224T0000Z/ Republic-Washington-Cloud-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Minneapolis, and Bennington 1114 PM CST Tue Dec 22 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...South winds will switch to the northwest late Tonight. Winds will be sustained at 25 to 35 mph with gusts to near 50 mph. * WHERE...Republic, Washington, Cloud, and Ottawa Counties. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event, such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems, decrease lung activity, aggravate asthma, and lead to potential heart-related problems, especially with children, elderly, or those with pre-existing respiratory conditions. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:43 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 21, 11:43 PM CST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1143 PM CST Mon Dec 21 2020 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 324 PM CST Mon Dec 21 2020 Weak high pressure was building east into the central Plains this afternoon with some occasional gusts around 20 mph as mixing depths increase, though these modest winds will be the exception over the next few days. Fast upper flow over the northern states brings a broad upper ridge across the central CONUS late tonight into Tuesday with the surface ridge axis exiting Kansas after midnight. With only some areas of thin cirrus and dewpoints in the 20s, expect temps to fall rather quickly this evening and leaned on the cool side of guidance. Surface pressure gradient tightens quickly Tuesday and winds may near Advisory levels late in the day. As 925 mb winds approach 50 knots with an upper trough digging into the northern Plains, speeds may flirt with these levels through much of the night, especially across higher elevations in east-central Kansas. The strongest winds with this system look to come Wednesday as 850 mb temps fall quickly as mixing heights deepen into 40-50 knots winds. Precipitation chances with this system continue to look meager. NAM soundings look unrealistically-wet in the pre-frontal low-level jet Tuesday night given dewpoints near 50 F only along the Texas gulf coast this afternoon so am not putting much faith in its QPF, however a few spits of drizzle can't be ruled out in eastern locations late Tuesday night into early Wednesday morning. A lack of strong ascent or moisture in the cold sector should keep the area free of wintry precip. Temperatures Tuesday should be a bit warmer, still 5-10 degrees below records, though values fall much of Wednesday behind the front with a much cooler Thursday following. Outside of dewpoints rising late Tuesday into Tuesday night ahead of the front, generally dry airmasses will be the rule through these periods and bring elevated fire weather conditions, possibly in the Very High category at times. Conditions Christmas Day into early next week see moderating temps as zonal flow continues. There is some consistency with a weaker northern branch wave following a similar track to the Wednesday ave around Sunday though moisture availability will again be a challenge. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1140 PM CST Mon Dec 21 2020 VFR conditions are forecast for the rest of the night and through the daytime hours, with MVFR stratus likely forming around the end of the TAF period on Tuesday night over east-central Kansas. Light winds overnight back to the south and increase to 10-20kt with gusts over 30kts during the day, with winds remaining in the 10-15 kt range Tuesday night and LLWS quickly developing after 00Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...Skow
Hazardous weather outlook, Dec 21, 11:40 PM CST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1140 PM CST Mon Dec 21 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-230545- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1140 PM CST Mon Dec 21 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong winds and low humidity values will lead to a very high fire danger over the area during the afternoon on Tuesday. Winds gusting upwards of 30 to 35 mph may make driving difficult for high profile vehicles on east to west roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep KDS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:33 PM CST | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.